My hot flashes have been with me for almost two years. The others are correct, you get used to them. And about
two weeks after each shot they intensify for about
a month. Another side effect is fatigue. You have to fight through that one. It's noy intense, but noticable. A third one is depression. I started having it last year, but decided to counter it by being aware of it. Don't be afraid to admit any of these. Just be aware that HT can do these things, but that you don't have to let them bother you. Casodex also intensifies these effects. That little daily chemo drug is quite potent at doing so, and if you notice, about
45 minutes after taking it, the flashes are common.
In our home, we have one room that has a portable AC unit. Also a place that if the flashes are bothering me in bed, I can go to rest. We call it the cool room. The heater vents are blocked as well, so that in the winter it remains cooler than the rest of the house. Just an idea that has worked well for us. In any event, you will become accustomed to the SE's and will adjust to them. LOL I live in Las Vegas and when its 117 outside and everybodies sweltering, I have my own personal inside joke and welcome them to the club. And when we extreme the other way to 25 degrees, A hot flash comes in handy...
Age 46 (44 when Dx)
Pre-op PSA was 19.8 : Surgery at The City of Hope on February 15, 2007
Geason 4+3=7, Stage pT3b, N0, Mx
Positive Margins (PM), Extra Prostatic Extension (EPE) : Bilateral Seminal vesicle invasion (SVI)
HT began in May, '07 with Lupron and Casodex 50mg (2 Year ADT)
IMRT radiation for 38 Treatments ending August 3, '07
Current PSA (January 13, 2009): <0.1
My Journal is at Tony's Blog
My InfoLink page is at Tony's Prostate Cancer InfoLink Page